Arkansas, 2020Flash Flooding and Hail in Arkansas, June 29, 2020
June 29, 2020 · NWS LZK · 6 events in 3 counties and zones
While it appeared the big storms were over, there was one more round from west central into central sections of the state on the 29th. Clouds and downpours yielded high temperatures of only 77 degrees at Conway (Faulkner County) and North Little Rock (Pulaski County), 78 degrees at Cabot (Lonoke County) and Little Rock (Pulaski County), and 79 degrees at Benton (Saline County) and Malvern (Hot…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
While it appeared the big storms were over, there was one more round from west central into central sections of the state on the 29th. Clouds and downpours yielded high temperatures of only 77 degrees at Conway (Faulkner County) and North Little Rock (Pulaski County), 78 degrees at Cabot (Lonoke County) and Little Rock (Pulaski County), and 79 degrees at Benton (Saline County) and Malvern (Hot Spring County). Multiple roads were flooded in Hot Springs (Garland County) after three to four inches of rain fell. There was about as much rain at Malvern (Hot Spring County) and Pine Ridge (Montgomery County), with tree damage at Magnet Cove and Social Hill (both in Hot Spring County).
For the month, there was more than the usual rain at many locations. Surpluses of rain from one to more than three inches occurred at Little Rock (Pulaski County) and Pine Bluff (Jefferson County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 29, 5:20 AM CST, 7 hours 40 minutes earlier.
Area forecast discussion, Jun 29, 5:20 AM CST, 7 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
620 AM CDT Mon Jun 29 2020
.UPDATE...
Updated to include the 12Z aviation discussion.
&&
.AVIATION...
Scattered SHRA continues over most areas this morning with the
highest probability of RA/TS across western terminals by
afternoon. Not very confident in coverage through today, however,
so only included VCTS mention for now. Otherwise, VFR will prevail
after around 29/15-16Z except in heavier RA or TS. S/SW winds will
remain elevated through the early evening and cigs should trend
downward late in the period from W to E.
&&
.PREV DISCUSSION...(ISSUED 329 AM CDT Mon Jun 29 2020)
SHORT TERM...Today Through Tuesday Night
A broad area of showers with occasional lightning continues
pushing northeast across the area early this morning as small-
scale perturbations translate through southwesterly flow aloft.
Another area of rain is developing across the ArkLaTex and will
push in from the southwest over the next several hours.
Additional perturbations will support showers/storms through
today and abundant cloud cover and precipitation will help limit
max temps with readings in the 80s to low-90s most likely by
afternoon. Despite a slightly cooler temperature forecast this
afternoon, high humidity will keep us quite soupy and this will
be most apparent during the overnight hours where lows in the 70s
will be common. Rain coverage will be less Tuesday and temps will
climb a few degrees higher with heat indices in the 90s to around
100 degrees by afternoon. A couple of strong to marginally severe
storms are possible, but widespread severe weather is unlikely.
Torrential downpours may lead to localized flooding.
LONG TERM...Wednesday Through Monday
Probably one of the hottest periods of time so far this year is
expected from Wednesday through Friday this week. Deep ridging will
expand from the Southern Plains to the Great Lakes region during
this timeframe. Sfc temps may climb into the upper 90s F,
particularly on Thursday. Accompanying these temps will be Td values
in the 70s F thanks to persistent SWrly flow at the sfc. This will
lead to a potentially dangerous combination of heat and humidity
which could cause heat indices to approach 110 across some parts of
the forecast area. At the least, heat advisories may be needed at
times through the end of the week.
While ridging will remain the dominant feature for much of the
country's weather in the coming days, it will become focused a bit
further west by the weekend. This will provide either H500 troughing
or the potential for a cutoff low to progress southward and provide
rain chances to eastern portions of the state. Additionally, a
remnant sfc boundary may accompany the upper level feature which
could provide more of a N-NErly component to the sfc flow. This
could help temps return to more reasonable levels, more like upper
80s/lower 90s F. But, it does look like the ridge will remain
dominant over the middle of the country and will continue to impact
portions of the state beyond the 7-day forecast.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...COOPER
Hazardous weather outlook, Jun 29, 2:39 AM CST, 10 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
339 AM CDT Mon Jun 29 2020
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
339 AM CDT Mon Jun 29 2020
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and storms are expected again today into tonight. While a
strong to marginally severe storm is possible, widespread severe
weather is not expected. Winds will be breezy again through this
evening.
.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday
The threat for organized severe weather will remain low through much
of next week. Scattered showers and thunderstorms are expected daily
with the best chances during the afternoon through early evening
hours across eastern Arkansas. While a few stronger storms can not
be ruled out, the greater concern will be locally heavy rain
associated with any thunderstorms that do develop.
With abundant moisture in place at the surface and temperatures
expected to climb into the 90s, heat indices are expected to exceed
105 across parts of the state from Wednesday through Friday.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Cooper/67
In the hours before
Special weather statement, Jun 29, 8:14 AM CST, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Little Rock AR
914 AM CDT Mon Jun 29 2020
ARZ041-052-291445-
Pike AR-Montgomery AR-
914 AM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND
SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 945 AM CDT...
At 913 AM CDT, Doppler radar was tracking a strong thunderstorm near
Albert Pike Recreation Area, or 14 miles east of Umpire, moving
northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Ida... Glenwood...
Norman... Daisy...
Mimosa... Mauldin...
Albert Pike Recreation Area... Black Springs...
Salem in Pike County... Lodi...
Langley... Fancyhill...
Hopper... New Hope in Pike County...
Caddo Gap...
LAT...LON 3438 9394 3462 9368 3431 9349 3419 9390
3419 9392 3422 9393 3426 9392 3427 9394
TIME...MOT...LOC 1413Z 227DEG 21KT 3435 9382
53Special weather statement, Jun 29, 9:41 AM CST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1041 AM CDT Mon Jun 29 2020
ARZ039-042-054-291630-
Hot Spring AR-Perry AR-Garland AR-
1041 AM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERRY...GARLAND AND
NORTH CENTRAL HOT SPRING COUNTIES UNTIL 1130 AM CDT...
At 1040 AM CDT, Doppler radar was tracking a strong thunderstorm near
Meyers, or 13 miles west of Hot Springs, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hot Springs... Hot Springs Village...
Mountain Pine... Hot Springs Memorial Field...
Meyers... Jessieville...
Lake Ouachita State Park... Rockwell...
Hot Springs National Park... Avant...
Oaklawn Racetrack... Crystal Springs Landing...
Sunshine... Mountain Valley...
Royal... Lena Landing Rec Area...
Gulpha Gorge... Hamilton...
Hempwallace... Pearcy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3458 9340 3482 9315 3444 9285 3440 9340
3452 9341
TIME...MOT...LOC 1540Z 245DEG 19KT 3453 9329
53Special weather statement, Jun 29, 10:50 AM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1150 AM CDT Mon Jun 29 2020
ARZ039-043-044-291715-
Pulaski AR-Perry AR-Saline AR-
1150 AM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY...NORTHWESTERN
SALINE AND NORTHWESTERN PULASKI COUNTIES UNTIL 1215 PM CDT...
At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Williams Junction, or 12 miles northeast of Hot Springs Village,
moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pinnacle Mountain State Park... Little Italy...
Wye Mountain... Williams Junction...
Roland in Pulaski County... Bigelow...
Fourche... Antioch in Perry County...
Wye... Natural Steps...
Oak Grove in Perry County... New Dixie...
Paron... Thornburg...
Pleasant Valley in Perry County...
Reform...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3506 9264 3501 9259 3499 9260 3497 9258
3496 9255 3484 9245 3471 9286 3483 9296
TIME...MOT...LOC 1649Z 235DEG 21KT 3480 9282
53Special weather statement, Jun 29, 1:00 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
200 PM CDT Mon Jun 29 2020
ARZ045-046-291945-
Lonoke AR-Prairie AR-
200 PM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PRAIRIE AND CENTRAL
LONOKE COUNTIES UNTIL 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Keo, or 10 miles south of Lonoke, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lonoke... Hazen...
Carlisle... Keo...
Barrettsville... McCreanor...
Prairie Center... Sisemore...
Parkers Corner... Screeton...
Tollville... Culler...
Center Point... Pettus...
Blakemore...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3457 9198 3466 9206 3498 9173 3472 9152
TIME...MOT...LOC 1859Z 237DEG 20KT 3465 9197
62
Event by event
3 flash flood, 2 thunderstorm wind, 1 hail. Local standard time, as filed.
Flash Flood, Garland
- When
- June 29, 1:00 PM CST to 4:00 PM CST
- Where
- Garland County, 0.69 mi S of Hot Spgs to 0.99 mi WSW of Euclid Hgts
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.490, -93.050
Multiple reports of flash flooding were received around Hot Springs.
Flash Flood, Pulaski
- When
- June 29, 1:45 PM CST to 4:45 PM CST
- Where
- Pulaski County, 1.14 mi E of Douglasville to 1.04 mi WSW of Little Rock
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.720, -92.350
Minor street flooding occurred in parts of West Little Rock.
Thunderstorm Wind, Hot Spring
- When
- June 29, 1:57 PM CST
- Where
- Hot Spring County, Brown Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.330, -92.920
A couple of trees were uprooted and a few large limbs were down.
Thunderstorm Wind, Hot Spring
- When
- June 29, 2:04 PM CST
- Where
- Hot Spring County, 0.57 mi W of Magnet Cove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.450, -92.840
Some trees were blown down.
Hail, Hot Spring
- When
- June 29, 2:28 PM CST
- Where
- Hot Spring County, 0.69 mi S of Rockport
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.370, -92.820
Penny size hail fell at Baptist Medical Center in Malvern.
Flash Flood, Hot Spring
- When
- June 29, 2:30 PM CST to 8:45 PM CST
- Where
- Hot Spring County, 0.79 mi W of Jones Mill to 1.36 mi WSW of Jones Mill
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.428, -92.894
Flash flooding was noted downstream of Remmel Dam at Jones Mill on the Ouachita River, due to heavy rain and increased dam releases.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Dense Fog in Eastern Pacific Coastal Waters, June 29, 20202 deaths · 1 injured · 1 event
- Flood and Hail in Massachusetts, June 29, 2020$126,000 · 1.25 in hail · 18 events
- Hail and Damaging Winds in North Dakota, June 29, 2020$95,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in New York, June 29, 2020$50,000 · 61 kt wind · 11 events
- Flash Flood and Flood in Kentucky, June 29 to 30, 2020$25,000 · 50 kt wind · 3 events
- Flood and Heavy Rain in Montana, June 29 to 30, 202022 events
- Hail and Damaging Winds in Texas, June 29 to 30, 2020$300 · 1.5 in hail · 19 events
- Flooding and Hail in Illinois, June 29, 20201 in hail · 9 events
- Hail and Damaging Winds in New York, June 29, 20201.75 in hail · 7 events
- Hail in Connecticut, June 29, 20201.75 in hail · 6 events
- Hail and Heavy Rain in Montana, June 29, 20202.5 in hail · 6 events
- Flash Flooding and Hail in Kentucky, June 29, 2020$9,000 · 51 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894435, 894436, 894438, 894439, 894441, 898926.